Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 22, 2006, 5:04 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 5:04 PM CDT (22:04 UTC)
- Expired
- Apr 23, 2006, 12:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 222206
FFWSJU
PRC027-065-071-115-230100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
604 PM AST SAT APR 22 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ISABELA
QUEBRADILLAS
CAMUY
HATILLO
* UNTIL 9:00 PM AST
* AT 6 PM AST...NWS DOPPLER RADAR INDICATED LINE OF STRONG SHOWERS
AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH 7 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1840 6700 1845 6678 1850 6679 1852 6703
$$
701 follow-up statement
000
WGCA72 TJSJ 230108
FFSSJU
PRC027-065-071-115-230135-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
907 PM AST SAT APR 22 2006
...THE FLASH FLOOD WARNING IS EXPIRED...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ISABELA
QUEBRADILLAS
CAMUY
HATILLO
AT 902 PM AST...DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA EARLIER
THIS SATURDAY AFTERNOON HAD ENDED. ALSO...THE PUERTO RICO EMERGENCY
MANAGEMENT AGENCY INDICATED THAT MOST OF THE AREAS THAT WERE FLOODED
EARLIER...HAD RETURNED TO NORMAL. ALTHOUGH A BRIEF SCATTERED SHOWER
COULD STILL OCCUR ACROSS THESE AREAS DURING THE NEXT HOUR OR SO...
NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING IS
EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO
EXPIRE.
LAT...LON 1840 6700 1845 6678 1850 6679 1852 6703
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 2:15 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 22, 2:15 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
315 PM AST SAT APR 22 2006
.DISCUSSION...ABUNDANT MOISTURE REMAINS OVER THE AREA. THIS IS
EVIDENT IN THE SATELLITE IMAGERY AS WELL AS THE ACTIVE WEATHER
THAT HAVE CONTINUED DURING TODAY. A 500MB TROUGH WAS EVIDENT IN
THE SATELLITE DERIVED WINDS AND ALSO WAS INDICATED BY THE GFS
MODEL GUIDANCE...MODEL THAT I AM FOLLOWING CLOSELY DUE TO ITS GOOD
OUTPUT SHOWN DURING LAST FEW EVENTS.
THIS GUIDANCE SUGGEST A THE SURFACE TO AROUND 100MB WINDS ACQUIRING
A SOUTHEAST COMPONENT THIS EVENING AND OVERNIGHT. THIS WILL
PRODUCE A LINE OF SCATTERED TO NUMEROUS SHOWERS ALONG THE NORTH
COAST OF PUERTO RICO. IT IS ALSO SUGGESTED A LINGERING OF A 500MB
TROUGH WEST OF PUERTO RICO SUNDAY AND MONDAY. ALSO AN UPPER LEVEL
TROUGH WILL APPROACH FROM THE WEST SUNDAY INCREASING THE
INSTABILITY. BECAUSE OF THIS THE CHANCES FOR PRECIPITATION THOSE
DAYS WAS INCREASED.
&&
.AVIATION...LIGHTNING DETECTION PROGRAM DISPLAYED LIGHTNING IN THE
VICINITY OF AGUADILLA AND MAYAGUEZ AND ALSO OVER THE WATERS WEST
OF MAYAGUEZ AND IN THE ATLANTIC. TONIGHT AROUND THE NORTH COAST WE
MAY SEE LIGHTNING ACTIVITY.
&&
.HYDROLOGY...THE PERSISTENCE OF THE SHOWERS ALONG THE NORTHEAST
AND NORTH SECTIONS OF PUERTO RICO LEAD TO A CONTINUATION OF AN
URBAN AND SMALL STREAM FLOOD ADVISORY.
&&
.CLIMATE...THE INCREASING TREND IN THE RAINFALL AMOUNTS FOR APRIL
IS VERY CLEAR WITH PREVIOUS DAYS AND WEEKS RAIN EVENTS. A RELATIVE
MAXIMUM IS IN OUR CLIMATOLOGY FOR ALL THE AREA IN MAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 83 75 83 / 60 60 30 30
STT 77 82 77 82 / 50 50 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 6 PM AST THIS AFTERNOON FOR PRZ001-
PRZ002-PRZ004-PRZ005-PRZ006.
VI...NONE.
&&
11Hazardous weather outlook, Apr 22, 5:30 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT APR 22 2006 PRZ001>013-AMZ710>750-231000- 630 AM AST SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...DIURNAL HEATING WILL COMBINE WITH AVAILABLE MOISTURE ONCE AGAIN TODAY WITH THE HELP OF LOCAL SEA BREEZE CONVERGENCE ALONG THE NORTHERN COASTS PLUS AN ANTICIPATED EAST SOUTHEASTERLY WIND FLOW TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY ACROSS THE INTERIOR AND NORTHERN SECTIONS OF THE ISLAND. A MID TO UPPER LEVEL TROUGH ACROSS THE LOCAL AREA WILL HELP THE ALREADY UNSTABLE ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. THERE IS A HIGH POTENCIAL FOR MORE FLASH FLOODING ALONG THE NORTHERN SLOPES AND NORTHERN MUNICIPALITIES. IN ANTICIPATION OF THE SHOWER AND THUNDERSTORM ACTIVITY FOR TODAY...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE EASTERN HALF OF PUERTO RICO UNTIL 1100 AM AST. STAY TUNED FOR ADDITIONAL INFORMATION AS THE DAY GOES BY. .DAYS TWO THROUGH SEVEN...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE ON SUNDAY THROUGH MONDAY BUT LATE MONDAY INTO TUESDAY A NEW SURGE OF LOW LEVEL MOISTURE WILL ARRIVE TO THE LOCAL AREA FROM THE EAST TO INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS. MOISTURE WILL BE SUFFICIENT ACROSS THE AREA WHICH WILL RESULT IN THE INCREASED POTENTIAL FOR LOCALLY HEAVY RAINFALL. THIS MAY LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-231000- 630 AM AST SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...THERE WILL BE A MIXTURE OF SUNSHINE AND CLOUDS ACROSS THE LOCAL ISLANDS AGAIN TODAY. SCATTERED SHOWERS WILL OCCUR IN A FEW LOCATIONS...BUT THE HEAVIEST SHOWER AND THUNDERSTORM ACTIVITY SHOULD REMAIN OFF SHORE MAINLY TO THE NORTH OF THE ISLANDS. SIMILAR WEATHER CONDITIONS ARE EXPECTED AGAIN FOR SUNDAY BUT SHOWERS AND STORMS SHOULD BE LESS THAN THE ONE EXPECTED TODAY ACROSS THE LOCAL WATERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE ON SUNDAY THROUGH MONDAY BUT LATE MONDAY INTO TUESDAY A NEW SURGE OF LOW LEVEL MOISTURE WILL ARRIVE TO THE LOCAL AREA FROM THE EAST TO INCREASE THE CHANGES FOR SHOWERS AND THUNDERSTORMS. THE REST OF THE WEEK EXPECT PARTLY CLOUDY SKIES AND AFTERNOON SHOWERS NEARBY THE ISLAND COASTAL WATERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:10 PM CDT | Flash Flood Warning | JSJ | 21 hr | |
| Apr 22, 1:14 AM CDT | Flash Flood Watch | JSJ | 16 hr | |
| Apr 22, 5:03 AM CDT | Marine Weather Statement | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.